Heparin-induced thrombocytopenia and thrombosis syndrome or H.I.T.T.S.

Albert Yurvati, S. P. Sanders, E. Pickering, R. L. Archer

Research output: Contribution to journalArticle

Abstract

Heparin induced thrombocytopenia has been reported to occur in 10-30% of patients receiving heparin therapy. Approximately 0.6-10% of these patients will develop a rare and poorly recognized paradoxical thrombosis. The suspected mechanism is an IgG mediated immune complex that causes platelet aggregation. Clinical hallmarks include thrombocytopenia, increasing heparin tolerance and recurrent arterial embolism. Laboratory testing as well as treatment modalities are presented. This paper reports on two open-heart surgery cases that developed heparin induced thrombocytopenia and the thrombosis syndrome (H.I.T.T.S.)

Original languageEnglish
Pages (from-to)92-95
Number of pages4
JournalJournal of Extra-Corporeal Technology
Volume21
Issue number3
StatePublished - 1 Dec 1989

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia and thrombosis syndrome or H.I.T.T.S.'. Together they form a unique fingerprint.

  • Cite this